Medical questions & health advice by board certified doctors
"Am I having an allergic reaction?"
I have been using cetiphil face wash for the past two months now, for the past few weeks that I been using my face becomes very itchy and dry and irratated, am i allergic to the product?
I would strongly recommend that you see either your primary care doctor or your dermatologist about this issue. They will be able to examine your skin and help determine whether or not this is an allergic reaction or simple dry skin. Cetaphil products are generally thought to be very gentle on the skin and less likely to cause irritation or excessive dryness than some other products. Nevertheless, frequent face washing with any product can lead to dryness and itching, because every time you apply the product with hot water you are stripping away the skin's natural layer of protective oils. Your doctor should be able to quickly determine if you are showing signs of over-washing the face. If so, they can recommend a schedule for how frequently you should use the products, and they may also recommend a moisturizing product to add back some of the lubrication that you are stripping away with washing. At the same time, they can determine whether this is actually an allergy or eczema, which are two inflammatory conditions of the skin that often require medications, such as topical steroid creams, to clear up. It is usually easy for your doctor to tell the different between dry skin and an allergy or eczema, as the conditions generally look quite different.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.